Alert archive / Minnesota / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Grand Forks, ND

September 13, 200618 counties in Minnesota

NWS Grand Forks, ND issued this red flag warning at Sep 13, 2006, 2:53 PM CDT for 18 counties in Minnesota. It took effect at Sep 14, 2006, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 2:53 PM CDT (19:53 UTC)
In effect from
Sep 14, 2006, 10:00 AM CDT
Expired
Sep 14, 2006, 8:00 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KFGF 131953
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CDT WED SEP 13 2006

...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA ON
THURSDAY...

.SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY LATE THURSDAY
MORNING AND REMAIN STRONG THROUGH THE DAY. RELATIVE HUMIDITY WILL
APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE
FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

MNZ001>009-013>017-022>024-027>032-040-140400-
/O.NEW.KFGF.FW.W.0005.060914T1500Z-060915T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
253 PM CDT WED SEP 13 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING FOR STRONG SOUTH WINDS...LOW HUMIDITY...AND EXTREMELY DRY
FUELS...IN EFFECT LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING. THIS INCLUDES ALL OF NORTHWEST AND WEST CENTRAL
MINNESOTA.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR FROM
LATE THURSDAY MORNING THROUGH THE EVENING HOURS. RELATIVE
HUMIDITY WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON
HOURS. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE
THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TG
2 follow-up statements
000 
WWUS83 KFGF 141045
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
545 AM CDT THU SEP 14 2006

...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA ON
THURSDAY...

.SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY LATE THURSDAY
MORNING AND REMAIN STRONG THROUGH THE DAY. RELATIVE HUMIDITY WILL
APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE
FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

MNZ001>009-013>017-022>024-027>032-040-141845-
/O.CON.KFGF.FW.W.0005.060914T1500Z-060915T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
545 AM CDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR FROM
LATE THURSDAY MORNING THROUGH THE EVENING HOURS. RELATIVE HUMIDITY
WILL APPROACH 30 TO 35 PERCENT DURING THE AFTERNOON HOURS. THESE
FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL CREATE THE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
KENNEDY
000 
WWUS83 KFGF 141941
RFWFGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND FORKS ND
241 PM CDT THU SEP 14 2006

...RED FLAG WARNING FOR NORTHWEST AND WEST CENTRAL MINNESOTA THROUGH
THIS EVENING AND AGAIN FRIDAY...

.GUSTY SOUTHEAST WINDS WILL CONTINUE THIS AFTERNOON THROUGH FRIDAY.
THIS SITUATION...COMBINED WITH EXTREMELY DRY FUEL CONDITIONS 
WILL CREATE FIRE WEATHER CONDITIONS THROUGH THIS EVENING AND 
DURING THE DAYLIGHT HOURS ON FRIDAY. 

MNZ001>009-013>017-022>024-027>032-040-150100-
/O.NEW.KFGF.FW.W.0006.060915T1500Z-060916T0100Z/
/O.CON.KFGF.FW.W.0005.000000T0000Z-060915T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
241 PM CDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR 
THROUGH THIS EVENING. ON FRIDAY WINDS ARE LIKELY TO BE EVEN
STRONGER...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH. THESE FACTORS COMBINED WITH EXTREMELY DRY FUELS WILL
CREATE THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.


$$
WJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Sep 13, 4:01 AM CDT, 10 hours 52 minutes earlier.

Area forecast discussion, Sep 13, 4:01 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CDT WED SEP 13 2006

.SHORT TERM...WARMER CONDITIONS WITH HIGHER DEW POINTS HAVE
ARRIVED ACROSS CWA. BAROCLINICITY ACROSS NEARLY STATIONARY FRONT
IN SK/MB/ON WILL BE INCREASING TODAY AS THE ZONAL JET INCREASES
OVER ITS TOP. DO NOT SEE IT SLIPPING TO THE U.S. BORDER BEFORE
MOVING NORTHWARD TONIGHT AS THE JET BACKS TO SOUTHWEST. 850 MB
TEMPERATURES IN MODEL SOUNDINGS RISE 2C TODAY AND AGAIN THU SO
A CONTINUED MODERATE WARMING TREND EXPECTED. HIGHER DEW POINTS
IN THE BOUNDARY LAYER WILL ARRIVE ON THU AS WINDS KICK UP AND THE
LAYER BECOMES BETTER MIXED. NAM/GFS ONLY PUSH 850 MB DEW POINTS
TO AROUND 12C WHICH IS NOT ESPECIALLY IMPRESSIVE GIVEN THEY SHOW
PRECIPITABLE WATER INCREASING TO 1.5 TO 1.7 INCHES...SURELY A BIT
OVERDONE BUT THE GULF WILL BE OPEN FOR A FAIRLY LONG TIME SO WILL
REVISIT THAT ISSUE LATER. WARMER TEMPERATURES WERE FAVORED NEXT
COUPLE OF NIGHTS SINCE CERTAINLY NO COOLING WILL OCCUR FROM WHAT
WE CURRENTLY HAVE.

LOW LEVEL JET TO RANGE BETWEEN 30 AND 50 KNOTS THU/FRI BUT
SURFACE WARMING WON/T BE ENOUGH MIX THE STRONGEST WINDS TO THE
SURFACE. PUSHED DAYTIME SURFACE WINDS INTO WINDY CATEGORY MOST
LOCATIONS. CONVERGENCE ON 850 MB JET APPEARS TO BE THE MOST LIKELY
SCENARIO FOR STRONG THUNDERSTORMS HERE LATE FRI AFTERNOON/EARLY
EVENING AS WE WILL BE TOO FAR NORTH OF THE MAIN FRONTAL SYSTEM TO
BECOME SURFACE BASED. WHERE THE CONVERGENT JET NOSE WILL BE IS
HARD TO GAGE ATTM BUT AGREE WITH SPC IN THEIR DAY 3 SLGT RISK.
UNTIL 00Z SAT GFS SHOWS SIGNIFICANT 850 MB CIN TO CAP ELEVATED
CONVECTION BUT BEGINS TO REMOVE IT THEN. MODELS AGREE IN A
SHORTWAVE TO ARRIVE ABOUT 00Z SAT TO PROVIDE NECESSARY LIFT.

.LONG TERM...GFS/ECMWF AGREE NICELY ON ARRIVAL OF THE DEEP UPPER
LOW LATE ON SAT NIGHT AND THE REST OF THE WEEKEND WILL BE QUITE
CHILLY WITH SHOWERS. AGREE WITH AREA WFOS ON COOLER CONDITIONS
WHILE CONTINUED CYCLONIC FLOW AFTER IT PASSES FAVORS SCATTERED
SHOWERS INTO NEXT WEEK.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, Sep 13, 6:44 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
644 AM CDT WED SEP 13 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
644 AM CDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER
EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY. THE MAIN
THREAT WILL BE LARGE HAIL AS A STRONG STORM SYSTEM APPROACHES FROM
THE SOUTHWEST. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON
SATURDAY AND SUNDAY AS THE SYSTEM PASSES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV

Nearby

Red Flag Warnings in Minnesota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.